MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via distributor that a blade vibrated abnormally after being used for 10 minutes during a functional endoscopic sinus surgery (fess).The doctor reinstalled the blade but still could not resolve the problem.Then, the doctor used another new blade to complete the operation.The second blade could function properly without vibration with the same handpiece.It was the initial use of the blade.No error code was displayed on the console.There was a 10 minute delay.There was no patient impact.
 
Additional Manufacturer Narrative
Analysis report fount out that visually, there was wear at the cutting tip which likely indicates excess speed, improper mode / direction, or aggressive use.There were no bends in the shafts that would result in a vibration.Functionally, the blade was run at the maximum recommended speed of 5,000 rpm in oscillate mode / direction and there was no vibration or wobble.There was no allegation of a defect prior to use.A review of the global complaint data showed no other complaints for this lot number.There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.The information most likely indicates the device was used exceeding the maximum recommended speed, was used in forward direction vs.Oscillate, or excess pressure was applied during use.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9156983
Report Number3004209178-2019-19022
Device Sequence Number11374896
Product Code EQJ
UDI-Device Identifier00681490047531
UDI-Public00681490047531
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884012
Device Catalogue Number1884012
Device Lot NumberHG33Q5D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1